Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
193 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes red rashes on face after taking anesthesia?

My 10 month old son had a procedure done this morning,an esophageal dilitation, and he was put under anesthesia. All the sudden tonight he has developed a rash on his face weird blotchy shapes on the face of red spots including around the eyes. Should we be concerned.
Tue, 4 Jul 2017
Report Abuse
Dentist 's  Response
Hi..
Thanks for the query..

As per your complain it seems like you son has got a delayed allergic reaction to the anaesthetic medicine or can also be due to any other medication that was given to him before, during or after the procedure and it has led to an allergic reaction and red blotches and spots are due to it..
As he is in a very tender age you should immediately consult your treating Paediatrician and get evaluated and in case if allergic is ruled out the physician can advise you to take anti allergic medicines like Benadryl.
Do cool compresses over the bumps and rashes..
You can also apply calamine lotion for relief from inflammation..
Feed him with ample of fluids and milk..
Do not delay and immediately consult a physician or emergency room as allergy can cause further complications like breathing difficulties..

Hope this helps.

Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes red rashes on face after taking anesthesia?

Hi.. Thanks for the query.. As per your complain it seems like you son has got a delayed allergic reaction to the anaesthetic medicine or can also be due to any other medication that was given to him before, during or after the procedure and it has led to an allergic reaction and red blotches and spots are due to it.. As he is in a very tender age you should immediately consult your treating Paediatrician and get evaluated and in case if allergic is ruled out the physician can advise you to take anti allergic medicines like Benadryl. Do cool compresses over the bumps and rashes.. You can also apply calamine lotion for relief from inflammation.. Feed him with ample of fluids and milk.. Do not delay and immediately consult a physician or emergency room as allergy can cause further complications like breathing difficulties.. Hope this helps. Regards.